Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 427, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2006, 6:55 PM CDT for Lauderdale County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 14, 2006, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lauderdale County, TN
The radar
The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:42 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 14, 2:42 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT FRI JUL 14 2006
.DISCUSSION...
SATELLITE SHOWS A MCV MOVING ACROSS SOUTHEAST MISSOURI THIS
AFTERNOON. TO THE SOUTH OF THE MCV...THERE IS A BOUNDARY THAT CAN
BE SEEN IN THE WIND FIELDS. THIS BOUNDARY WILL BE SLOWLY MOVING
THROUGH THE REGION TONIGHT AND INTO SATURDAY AND MAY HELP TO
TRIGGER A FEW ISOLATED THUNDERSTORMS. WET MICROBURST PARAMETERS ARE NOT
FAVORABLE FOR SEVERE WINDS AND FREEZING LEVEL/-20 ARE SO HIGH THAT
IT IS UNLIKELY THAT ANY STORMS WOULD REACH SEVERE
LIMITS...ALTHOUGH THEY COULD HAVE A GOOD DEAL OF LIGHTING AND
STRONG WIND GUSTS. HEAT ADVISORY TODAY LOOKS EXTREMELY WARRANTED
WITH MOST LOCATIONS APPROACHING 105 ON THE HEAT INDEX. WILL
CONTINUE THE HEAT ADVISORY UNTIL 7 PM WHEN VALUES SHOULD FALL WITH
LOSS OF DAYTIME HEATING. MAV GUIDANCE WHICH HAS HAD A GOOD HANDLE
ON THE DEW POINTS DOES NOT SHOW MUCH OF A DROP IN VALUES TOMORROW.
WITH 850 TEMPS STILL AROUND +20 AND NO INDICATIONS OF SIGNIFICANT
CLOUD COVER...PLANNING ON ANOTHER HEAT ADVISORY FOR SATURDAY
AFTERNOON. IF STORMS DO DEVELOP...EXPECT THEM TO REMAIN ISOLATED
TO SCATTERED AND TO PROVIDE RELIEF FOR SOME. OTHERWISE...HEAT
INDICES NEAR 105 ONCE AGAIN POSSIBLE.
BY SUNDAY...DEW POINTS MAY MIX DOWN JUST BELOW 70 IN THE
AFTERNOON. BUT WITH 850 TEMPS REMAIN AROUND +20...SUPPORTING
TEMPS IN THE UPPER 90S...HEAT INDICES WILL STILL REMAIN BETWEEN
100-105. SO...THE TRADE OFF FOR A LITTLE LESS HUMIDITY IS A LITTLE
MORE HEAT. 850- 500MB MEAN LAYER RH LOOKS DRY ENOUGH THAT
AFTERNOON CONVECTION SHOULD NOT BE AROUND OR AT BEST 10 PERCENT
COVERAGE FOR THE NEXT COUPLE DAYS. BY WEDNESDAY...GFS CONTINUES TO
SHOW SOME DEEPER LEVEL MOISTURE ROTATING AROUND THE HIGH PRESSURE
SYSTEM ANCHORED OVER THE SOUTHEAST U.S. ALSO...SLIGHTLY COOLER 850
TEMP (+18) MAY BE ROTATING AROUND. THIS MAY INCREASE THE CHANCES
FOR THUNDERSTORMS AND COOL DOWN THE WEATHER SOME.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR ALCORN-
BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
VALLEHazardous weather outlook, Jul 14, 3:10 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT FRI JUL 14 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 310 PM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM. HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105 DEGREES. THESE VALUES SHOULD DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HEAT ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM SATURDAY. HEAT INDEX VALUES ARE EXPECTED TO ONCE AGAIN BE BETWEEN 100 AND 105 DEGREES. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH MID WEEK ALONG WITH HEAT INDEX VALUES NEAR OR GREATER THAN 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VALLE
In the hours before
Local storm report, Jul 14, 4:24 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM EXCESSIVE HEAT TUPELO 34.26N 88.73W
07/13/2006 E105 F LEE MS NEWSPAPER
*** 1 FATAL *** A CONSTRUCTION WORKER, A MALE IN HIS
EARLY TO MIDDLE 40S, DIED DUE TO EXCESSIVE HEAT WHILE
WORKING AT A CHURCH ON WEST JACKSON STREET IN TUPELO.
HEAT INDICES AT THE TIME WERE CLOSE TO 105 DEGREES.
&&
JFBSpecial weather statement, Jul 14, 6:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 633 PM CDT FRI JUL 14 2006 TNZ048-150000- LAUDERDALE TN- 633 PM CDT FRI JUL 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER EDITH AT 633 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. STAY INSIDE UNTIL THE STORM PASSES. PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:16 PM CDT | Heat Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.